Alert archive / Louisiana / Small Craft Advisories in 2021
Small Craft Advisory 27, NWS New Orleans, LA
NWS New Orleans, LA issued this small craft advisory at Apr 23, 2021, 4:26 AM CDT. It took effect at Apr 23, 2021, 4:33 PM CDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2021, 4:26 AM CDT (09:26 UTC)
- In effect from
- Apr 23, 2021, 4:33 PM CDT
- Expired
- Apr 24, 2021, 7:00 PM CDT
- In force
- 26 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted.
446 WHUS74 KLIX 230926 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 426 AM CDT Fri Apr 23 2021 GMZ532-536-538-550-552-555-557-570-572-575-577-231730- /O.NEW.KLIX.SC.Y.0027.210424T0200Z-210424T2000Z/ Mississippi Sound-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 426 AM CDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CDT SATURDAY... * WHAT...South winds 20 to 25 kt with gusts up to 30 kt and seas 6 to 7 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...From 9 PM this evening to 3 PM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
7 follow-up statements
395 WHUS74 KLIX 231537 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 1037 AM CDT Fri Apr 23 2021 GMZ532-536-538-550-552-555-557-570-572-575-577-232345- /O.CON.KLIX.SC.Y.0027.210424T0200Z-210424T2000Z/ Mississippi Sound-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 1037 AM CDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CDT SATURDAY... * WHAT...South winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 7 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...From 9 PM this evening to 3 PM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
587 WHUS74 KLIX 232133 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 433 PM CDT Fri Apr 23 2021 GMZ532-536-538-550-552-555-557-570-572-575-577-240545- /O.EXT.KLIX.SC.Y.0027.210423T2133Z-210425T0000Z/ Mississippi Sound-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 433 PM CDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT SATURDAY... * WHAT...South winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 7 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 7 PM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
977 WHUS74 KLIX 240323 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 1023 PM CDT Fri Apr 23 2021 GMZ532-536-538-550-552-555-557-570-572-575-577-241130- /O.CON.KLIX.SC.Y.0027.000000T0000Z-210425T0000Z/ Mississippi Sound-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 1023 PM CDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SATURDAY... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 5 to 7 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 7 PM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
087 WHUS74 KLIX 240849 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 349 AM CDT Sat Apr 24 2021 GMZ532-536-538-550-552-555-557-570-572-575-577-241700- /O.CON.KLIX.SC.Y.0027.000000T0000Z-210425T0000Z/ Mississippi Sound-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 349 AM CDT Sat Apr 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and seas 5 to 7 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
348 WHUS74 KLIX 241515 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 1015 AM CDT Sat Apr 24 2021 GMZ532-536-538-550-552-555-557-570-572-575-577-242315- /O.CON.KLIX.SC.Y.0027.000000T0000Z-210425T0000Z/ Mississippi Sound-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 1015 AM CDT Sat Apr 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and seas 5 to 7 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
761 WHUS74 KLIX 242051 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 351 PM CDT Sat Apr 24 2021 GMZ532-536-538-550-552-555-557-570-572-575-577-250000- /O.CON.KLIX.SC.Y.0027.000000T0000Z-210425T0000Z/ Mississippi Sound-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 351 PM CDT Sat Apr 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and seas 5 to 7 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
871 WHUS74 KLIX 250008 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 708 PM CDT Sat Apr 24 2021 GMZ532-536-538-550-552-555-557-570-572-575-577-250115- /O.EXP.KLIX.SC.Y.0027.000000T0000Z-210425T0000Z/ Mississippi Sound-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 708 PM CDT Sat Apr 24 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Small craft should continue to exercise caution overnight as winds become northwest to north at 15 to 20 knots. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 23, 4:25 AM CDT, 1 minute earlier.
Area forecast discussion, Apr 23, 4:25 AM CDT, 1 minute before
Area Forecast Discussion
National Weather Service New Orleans LA
425 AM CDT Fri Apr 23 2021
.SHORT TERM (Today through Sunday Night)...The sfc warm front will
move into and bisect the area by noon today according to dew pt
temps. A deeper moist layer will move through later today. Some
showers can be expected with the sfc warm front but the deeper surge
of moisture coming will bring the strongest thunderstorms later
this afternoon. SPC has brought a portion of the area into an
enhanced risk of severe and numbers have not backed off from
yesterday but instead have actually risen, so the environment
looks good for this to occur. The line of thunderstorms,
individual cells, will begin to break out from the NW gulf into
the central TX coastal bend around noon today or just after noon
while a larger complex develops over east TX. The warm front will
slowly move north just out of the area by early evening while the
area of thunderstorms over TX moves east along it. This occurs
while the line from the gulf moves north over our area this
evening. The sfc low that develops will move NE dragging a cold
front through by Saturday afternoon. The prefrontal trough will
have the most active weather with it during the morning hours of
Saturday and several of these could be severe as well with all
modes possible. There is a possibility that a few thunderstorms
could form along the cold frontal boundary Saturday afternoon and
because of this, we will keep a token 20% acive through Saturday
afternoon. All of this shifts east overnight Saturday night and
conditions look dry through Sunday night.
Southerly winds will push tides higher than normal today but gage
level fcasts do not show flooding levels at this time.
.LONG TERM (Monday through Thursday)...A deep layer ridge axis will
remain in firm control of the Gulf South Monday through Monday
night. Return flow will begin to take hold in the low levels, and
this will allow for increased cloud development by Monday afternoon.
However, the strong subsidence in the mid-levels associated with the
ridging aloft will produce a capping inversion that will inhibit the
depth of the cloud development. As a result, only low topped fair
weather cumulus development is expected. Temperatures will remain
warmer than average with highs in the low to mid 80s expected. The
continued moisture advection into the area Monday night will raise
dewpoints and keep overnight lows relatively mild in the lower to
middle 60s.
The influence of the mid and upper level ridge axis will wane on
Tuesday as the ridge shifts to the east and a longwave trough moves
into Texas. Increasingly difluent flow in the upper levels will
support higher omega values and forcing across the forecast area.
However, the pool of drier and warmer air in the mid-levels will
continue and this will keep a strong capping inversion in place
throughout the day. Cloud development should be more extensive by
Tuesday afternoon, but will remain largely in the form of strato-
cumulus development. The lack of any deeper cloud development will
keep rain chances at bay through the day even as temperatures climb
into the middle 80s.
A large spread in the model guidance on the exact timing of the
longwave trough axis and attendant surface boundary has resulted in
the NBM showing a rather unrealistic extended period of shower and
thunderstorm activity stretching from Wednesday through Friday.
Given the higher run to run consistency of the GFS model in
depicting the evolution of the trough axis, have opted to trend
toward the GFS solution in the extended period. Highest rain
chances should occur Wednesday afternoon into Wednesday night when
the trough axis and front roll through the region, and have POP of
50 to 60 percent in the forecast. The GFS also continues to
indicate a brief window for a line of strong to potentially severe
thundestorms to develop in the evening hours on Wednesday. This
higher severe potential will be related to a jet streak exiting the
base of the longwave trough and quickly racing to the northeast
across the Lower Mississippi Valley. A slight negative tilt to the
trough will happen when this occurs and the low level jet will
instensify. However, this scenario is highly conditional on all the
dynamic and thermodynamic parameters coming together. At this point
in time, it will be something to monitor into early next week.
By Thursday morning, the convective line should be clearing the
eastern portion of the CWA, and gradually lower POP values are
forecast through the day. By Thursday night, a dry forecast is in
place across the region. Strong dry air and cold air advection will
lead to clearing skies and colder temperatures moving in Thursday
afternoon into Thursday night with the warmest temperatures likely
occurring in the morning hours. PG
&&
.AVIATION...VFR will continue at all terminals through most of
today. Gusty winds over 15 knots will occur through the day and into
tonight. IFR to LIFR conditions will also accompany +TSRA that moves
through mainly affecting sites over the northern half of the area
the greatest but those along the coast will at least have a chance
of impacts as well.
&&
.MARINE...
Caution statements will remain through today as winds begin to rise
in advance of a warm front moving through today and a cold front
Saturday night. Southeasterly winds of 20-25kt can be expected
tonight ahead of the cold front. Along and behind the cold front,
winds will relax to around 10kt and become west and NW Saturday
night into Sunday and even light and variable Sunday night into
Monday. But a steady SE flow will begin again by Tuesday ahead of
the next cold front. These winds will steadily rise into mid week
and could be as high as 25-30kt before the front.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 73 62 83 56 / 30 100 30 0
BTR 75 65 83 58 / 80 100 20 0
ASD 75 66 83 59 / 30 80 50 0
MSY 77 69 84 64 / 30 70 50 0
GPT 73 67 81 61 / 20 80 70 0
PQL 74 65 80 59 / 20 70 80 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory from 9 PM this evening to 3 PM CDT Saturday
for GMZ532-536-538-550-552-555-557-570-572-575-577.
MS...None.
GM...Small Craft Advisory from 9 PM this evening to 3 PM CDT Saturday
for GMZ536-538-550-552-555-557-570-572-575-577.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 3:17 PM CDT | Flash Flood Watch | LIX | East Feliciana, Pointe Coupee, Saint Helena, Tangipahoa, West Feliciana | 18 hr |
Nearby
Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.